Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 156, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2011, 3:15 PM CDT for Brown County, Pike County, Illinois. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 3:15 PM CDT (20:15 UTC)
- Expired
- May 11, 2011, 4:00 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 114 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 3:30 PM CDT | TSTM WND DMG | 2 Nw Versailles, IL | ROOF BLOWN OFF AN OUTBUILDING NEAR ROUTE 99 AND COUNTY ROAD 1300 E...THREE POLES CLIPPED OFF AND POWER LINES ALSO DOWN....TIME APPROXIMATE. |
| May 11, 3:40 PM CDT | HAIL 0.25 | Coopertown, IL | HAIL ACCOMPANIED BY 40MPH WINDS. |
| May 11, 3:49 PM CDT | HAIL 0.25 | Coopertown, IL | HAIL ACCOMPANIED BY 40MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2360 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146
WUUS53 KLSX 112015
SVRLSX
ILC009-149-112100-
/O.NEW.KLSX.SV.W.0156.110511T2015Z-110511T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN WEST CENTRAL ILLINOIS...
NORTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 400 PM CDT
* AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES EAST OF BEVERLY...OR 13 MILES NORTH OF
PITTSFIELD...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUCKHORN...MOUNT STERLING...PERRY...CHAMBERSBURG...VERSAILLES...
COOPERTOWN...RIPLEY AND LA GRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4006 9067 4005 9067 4003 9065 4002 9060
3999 9060 3999 9054 3997 9052 3989 9056
3988 9058 3979 9061 3971 9091 3994 9090
4010 9072
TIME...MOT...LOC 2015Z 244DEG 25KT 3981 9081
WIND...HAIL 60MPH 1.50IN
$$
MILLER2 follow-up statements
465
WWUS53 KLSX 112045
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED MAY 11 2011
ILC009-149-112100-
/O.CON.KLSX.SV.W.0156.000000T0000Z-110511T2100Z/
PIKE IL-BROWN IL-
345 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BROWN AND NORTHEASTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS UNTIL
400 PM CDT...
AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MEREDOSIA...OR 12 MILES SOUTHWEST OF BEARDSTOWN...MOVING NORTHEAST AT
30 MPH.
LOCATIONS IMPACTED INCLUDE...
LA GRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3978 9082 3987 9084 4002 9060 3999 9060
3999 9054 3997 9052 3989 9056 3988 9058
3979 9061
TIME...MOT...LOC 2045Z 244DEG 25KT 3990 9057
WIND...HAIL 60MPH 1.00IN
$$
MILLER352
WWUS53 KLSX 112052
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT WED MAY 11 2011
ILC009-149-112102-
/O.EXP.KLSX.SV.W.0156.000000T0000Z-110511T2100Z/
PIKE IL-BROWN IL-
352 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN AND
NORTHEASTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS WILL EXPIRE AT
400 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3978 9082 3987 9084 4002 9060 3999 9060
3999 9054 3997 9052 3989 9056 3988 9058
3979 9061
TIME...MOT...LOC 2052Z 244DEG 25KT 3992 9051
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:57 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 11, 11:57 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1157 AM CDT WED MAY 11 2011
.DISCUSSION...
/445 AM CDT WED MAY 11 2011/
MAINLY LIGHT SHOWERS CONTINUE MOVING NWD THROUGH WRN MO ASSOCIATED
WITH SHORTWAVES MOVING NWD UP THE BACKSIDE OF THE UPPER LEVEL
RIDGE EXTENDING FROM MS N THROUGH WI MI AND AHEAD OF UPPER LEVEL
LOW OVER THE SWRN US. AT LEAST SCATTERED SHOWERS AND STORMS CAN BE
EXPECTED TODAY AND TONIGHT PARTICULARLY OVER THE NRN AND WRN
PORTION OF THE FORECAST AREA AS THE UPPER LEVEL RIDGE CONTINUES
MOVING EWD AND MORE SHORTWAVES MOVE THROUGH THE AREA AHEAD OF THE
APPROACHING UPPER LEVEL LOW WHICH WILL MOVE INTO NWRN KS BY 12Z
THU. ALTHOUGH HIGH LEVEL CLOUD COVER WILL HINDER SOLAR INSOLATION
TODAY MAX TEMPERATURES WILL CONTINUE TO BE WELL ABOVE NORMAL. EVEN
BETTER CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THU
AND THU NGT AS THE UPPER LEVEL LOW MOVES SEWD INTO SERN KS BY 12Z
FRI WITH AN ASSOCIATED WEAK SFC LOW AND TRAILING CDFNT APPROACHING
THE FORECAST AREA. A FEW STORMS MAY BECOME SEVERE ESPECIALLY OVER
THE SWRN PORTION OF THE FORECAST AREA THU AFTN AND EVNG WHERE/WHEN
SFC INSTABILITY WILL BE MAXIMIZED. SHOWERS AND STORMS WILL CONTINUE
ON FRI AS THE SFC LOW AND CDFNT DROP SEWD THROUGH THE FORECAST
AREA. HIGH TEMPERATURES WILL BE COOLER DUE TO CLOUD COVER...
PRECIPITATION...AND SFC WINDS SHIFTING TO A NWLY DIRECTION BEHIND
THE SFC LOW AND CDFNT. SHOWERS WILL LINGER FRI NGT MAINLY OVER THE
SERN HALF OF OUR AREA AS THE UPPER LEVEL LOW DROPS SEWD TO ERN AR.
MUCH COOLER LOW TEMPERATURES ARE EXPECTED FRI NGT WITH LOWS IN THE
50S.
GKS
&&
.AVIATION...
/1145 AM CDT WED MAY 11 2011/
A VERY MOIST AND UNSTABLE AIR MASS RESIDES ACROSS THE REGION AND
HEATING HAS CONTINUED TO WEAKEN THE CAP. RELATIVELY NO CONVECTIVE INHIBITION
IS EXPECTED BY EARLY AFTERNOON...YET LOW LEVEL FOCUSING MECHANISMS
FOR STORMS ARE RATHER ILL-DEFINED. AT THIS TIME I'M THINKING THE
AREA WITH THE GREATEST CHANCE FOR SCATTERED STORM DEVELOPMENT OVER
THE NEXT 2-3 HOURS WILL BE ACROSS EASTERN MISSOURI INTO SOUTHWEST
ILLINOIS WHERE A AGGREGATED CU FIELD HAS DEVELOPED WITHIN THE LAST
HOUR...AND THIS REGION IS ALSO ALONG THE EASTERN FRINGE OF AN
UPPER LEVEL DISTURBANCE. ANY STORMS THAT DEVELOP WILL BE QUITE
ROBUST AND POTENTIALLY HAVE PULSE SEVERE POTENTIAL. THIS AFTERNOON
ACTIVITY WILL PERSIST THROUGH LATE AFTERNOON INTO THE VERY EARLY
EVENING AS IT MOVES NORTH NORTHEAST. AFTER THIS ROUND...THEN
ANOTHER ROUND OF WEAKENING STORMS MAY PUSH INTO CENTRAL MO FROM
THE PLAINS DURING THE OVERNIGHT HOURS AND TO NEAR THE MS RIVER
TOWARDS DAYBREAK. KCOU IS EXPECTED TO BE MAINLY STORM-FREE UNTIL THIS
LATE NIGHT ACTIVITY. KUIN/KSTL/KSUS HAVE POTENTIAL FOR BOTH AFTERNOON
STORMS AND THEN AGAIN TOWARDS DAYBREAK ON THURSDAY. GIVEN THE
SCATTERED COVERAGE OF STORMS THIS AFTERNOON...I PLAN TO KEEP WITH
VCTS AND CB CLOUD GROUPS AND AMEND ONCE COVERAGE AND IMPACTS
BECOME CLEARER. FOR THE LATE NIGHT ACTIVITY I WILL INTRODUCE SOME
PROB30 GROUPS.
SPECIFICS FOR KSTL...
SCATTERED STORM DEVELOPMENT IS EXPECTED ACROSS THE AREA DURING THE
NEXT 2 HOURS. GIVEN THE SCATTERED COVERAGE OF STORMS THIS
AFTERNOON...I PLAN TO KEEP WITH VCTS AND CB CLOUD GROUPS AND AMEND
ONCE COVERAGE AND IMPACTS TO THE TERMINAL BECOME CLEARER. THESE
STORMS COULD BE QUITE ROBUST WITH HEAVY RAIN...GUSTY WINDS AND
HAIL...AND THE THREAT SHOULD CLEAR THE AREA BY 23Z-00Z. ANOTHER ROUND OF
WEAKENING STORMS FROM CENTRAL MO COULD IMPACT THE TERMINAL NEAR
DAYBREAK THURSDAY.
GLASS
&&
.CLIMATE...
RECORD MAXIMUM TEMPERATURES ON WEDNESDAY...
WED (5/11)
SAINT LOUIS (KSTL) 91/1914
COLUMBIA (KCOU) 90/1914
QUINCY (KUIN) 90/1956
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSXHazardous weather outlook, May 11, 1:32 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 132 PM CDT WED MAY 11 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 132 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED MUCH OF THE AREA THIS AFTERNOON AND EARLY EVENING...WITH THE CHANCE OF STORMS CONTINUING TONIGHT. SOME OF THE STORMS THIS AFTERNOON COULD PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH FRIDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT AS A COLD FRONT APPROACHES AND EVENTUALLY MOVES THROUGH THE AREA. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF HAIL OR STRONG WINDS. GLASS
In the hours before
Local storm report, May 11, 2:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
248 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL BARRY 39.70N 91.04W
05/11/2011 E1.25 INCH PIKE IL TRAINED SPOTTER
&&
BRITTLocal storm report, May 11, 2:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL GOLDEN EAGLE 38.89N 90.58W
05/11/2011 E1.00 INCH CALHOUN IL TRAINED SPOTTER
STILL HAILING.
&&
MILLERLocal storm report, May 11, 3:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL BARRY 39.70N 91.04W
05/11/2011 E0.88 INCH PIKE IL TRAINED SPOTTER
&&
MILLERLocal storm report, May 11, 3:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
304 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL PAYSON 39.82N 91.24W
05/11/2011 M0.70 INCH ADAMS IL TRAINED SPOTTER
&&
BRITTLocal storm report, May 11, 3:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL MARTINSBURG 39.51N 90.84W
05/11/2011 M1.00 INCH PIKE IL TRAINED SPOTTER
&&
BRITTLocal storm report, May 11, 3:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL PITTSFIELD 39.61N 90.81W
05/11/2011 M2.00 INCH PIKE IL LAW ENFORCEMENT
REPORTED BY ILLINOIS STATE POLICE JUST SOUTH OF
PITTSFIELD
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:57 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 48 min |
| May 11, 2:06 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 24 min |
| May 11, 2:07 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 38 min |
| May 11, 2:28 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 47 min |
| May 11, 2:31 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 44 min |
| May 11, 2:42 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 48 min |
| May 11, 2:51 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 39 min |
| May 11, 3:30 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 15 min |
| May 11, 4:15 PM CDT | Areal Flood Advisory | LSX | Adams, Pike | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.